Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Driving 468x60
Results 1 to 5 of 5

Thread: **Pls read!!

  1. #1

    Exclamation **Pls read!!

    Hi, I'm new in the forum. First of all, thank you for reading this. Well, I started taking Paxil a week ago, and it's 3am and I'm still up. This is the second time it happens to me, is it normal?The first night I took it, it actually knocked me out; however, I had trouble sleeping the other nights, but only stayed up this late twice. I'm scared! Is this going to stop? I'm barely 20 years old, and I don't think my doc will approve any sleeping pills. As I said before, I'm scared! Will this ever stop?

    Sleepless beauty,
    Island.

  2. #2
    Junior Member
    Join Date
    Mar 2011
    Posts
    6
    Hi, I don't know much about Paxil, but I do know that Mirtazapine is an anti anxiety medication, often used in combination with other medications such as SSRIs, that will promote sleep at the lower doses. Perhaps you should talk to your doctor about the possibility of taking 15mg of Mirtazapine along with Paxil to help you sleep. I am not saying this is a good option, but it is one that I have used and have heard is used commonly. Your doctor will know best. Your best bet is to tell your doctor about your side effects, he/she will know best. Your doctor may tell you to wait for a couple weeks to see if the side effects go away, as a lot of medications have side effects that last for 2 or 3 weeks and then subside. If after a few weeks on the Paxil you are still having trouble sleeping, then maybe it will be time to consider alternatives.

  3. #3
    Junior Member
    Join Date
    Jan 2011
    Posts
    26
    Hey, insomnia is a pretty common side effect of anti'd's, specifically in the first week. Once the body adjusts, then it usually subsides. I had the same experince, could hardly sleep during the first week, then it went away and now i sleep like a puppy.

  4. #4
    also, could be just the fact that your starting on this new medication it has your mind racing and you cant sleep. once you have a couple of weeks on it you should calm down about taking the med and go back to your regular sleeping patterns. hope you get better son.

  5. #5
    Not being able to sleep is a very common side effect of SSRI`s when people start taking them. So yes this is normal. Usually these SSRI`s start to work like intended within 3-6 weeks. After this time it is likely that you`ll be able to sleep normal again.

    Good luck and try to cope. There is no reason to be anxious about it, as it will probably go away.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large